Alert archive / Oregon / Wind Advisories in 2022

Wind Advisory 10, NWS Medford, OR

April 17, 2022Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California

NWS Medford, OR issued this wind advisory at Apr 17, 2022, 2:00 PM PDT for Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Apr 18, 2022, 8:00 AM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2022, 2:00 PM PDT (21:00 UTC)
In effect from
Apr 18, 2022, 8:00 AM PDT
Expired
Apr 18, 2022, 9:29 PM PDT
In force
13 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2022-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2022-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

795 
WWUS76 KMFR 172100
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
200 PM PDT Sun Apr 17 2022

CAZ081-181100-
/O.NEW.KMFR.WI.Y.0010.220418T1500Z-220419T0300Z/
Central Siskiyou County-
Including the city of Yreka
200 PM PDT Sun Apr 17 2022

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT MONDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Central Siskiyou County. The strongest winds will occur
  near the Weed Airport, including nearby Interstate 5. 

* WHEN...From 8 AM to 8 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ085-ORZ030-031-181100-
/O.NEW.KMFR.WI.Y.0010.220418T1800Z-220419T1200Z/
Modoc County-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
200 PM PDT Sun Apr 17 2022

...WIND ADVISORY IN EFFECT FROM 11 AM MONDAY TO 5 AM PDT
   TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...In California, Modoc County, mostly in the Warner
  Mountains. In Oregon, Northern and Eastern Klamath County and
  Western Lake County and Central and Eastern Lake County, mostly
  over higher terrain and areas below Winter Rim. This includes
  Oregon highway 31 between Paisley and Silver Lake. 

* WHEN...From 11 AM Monday to 5 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us at https://www.weather.gov/Medford
4 follow-up statements
131 
WWUS76 KMFR 180853
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
153 AM PDT Mon Apr 18 2022

CAZ081-182200-
/O.CON.KMFR.WI.Y.0010.220418T1500Z-220419T0300Z/
Central Siskiyou County-
Including the city of Yreka
153 AM PDT Mon Apr 18 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
PDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts of 40 to 50 mph 
  expected.

* WHERE...Central Siskiyou County. The strongest winds will 
  occur near the Weed Airport, including nearby Interstate 5.

* WHEN...From 8 AM to 8 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ085-ORZ030-031-182200-
/O.CON.KMFR.WI.Y.0010.220418T1800Z-220419T1200Z/
Modoc County-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
153 AM PDT Mon Apr 18 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 AM PDT TUESDAY...

* WHAT...Southwest winds 25 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...In California, Modoc County, mostly in the Warner
  Mountains. In Oregon, far eastern Klamath County and western and
  southern Lake County, mostly across higher terrain and near
  Summer Lake. This includes Oregon highway 31 between Paisley 
  and Silver Lake.

* WHEN...From 11 AM Monday to 5 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us at https://www.weather.gov/Medford
335 
WWUS76 KMFR 181849
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
1149 AM PDT Mon Apr 18 2022

CAZ084-ORZ029-190300-
/O.EXA.KMFR.WI.Y.0010.000000T0000Z-220419T1200Z/
Northeast Siskiyou and Northwest Modoc Counties-Klamath Basin-
Including the cities of Newell, Tulelake, Altamont, Olene, 
and Klamath Falls
1149 AM PDT Mon Apr 18 2022

...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WHAT...Southwest winds 20 to 35 mph with gusts up to 55 mph.

* WHERE...In California, Northeast Siskiyou and Northwest Modoc
  Counties. In Oregon, Klamath Basin. This includes Klamath Falls,
  Merrill, Malin, and Tulelake.

* WHEN...Until 5 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ081-190300-
/O.CON.KMFR.WI.Y.0010.000000T0000Z-220419T0300Z/
Central Siskiyou County-
Including the city of Yreka
1149 AM PDT Mon Apr 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Central Siskiyou County. The strongest winds will be in
  the vicinity of Weed Airport, including nearby Interstate 5. 

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ085-ORZ030-031-190300-
/O.CON.KMFR.WI.Y.0010.000000T0000Z-220419T1200Z/
Modoc County-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
1149 AM PDT Mon Apr 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...In California, Modoc County, mostly in the Warner
  Mountains. In Oregon, far eastern Klamath County and western and
  southern Lake County, mostly across higher terrain and near
  Summer Lake. This includes Oregon highway 31 between Paisley 
  and Silver Lake.

* WHEN...Until 5 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us at https://www.weather.gov/Medford
242 
WWUS76 KMFR 182024
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
124 PM PDT Mon Apr 18 2022

ORZ031-190430-
/O.NEW.KMFR.HW.W.0006.220418T2024Z-220419T1200Z/
/O.CON.KMFR.WI.Y.0010.000000T0000Z-220419T1200Z/
Central and Eastern Lake County-
Including the city of Valley Falls
124 PM PDT Mon Apr 18 2022

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM PDT TUESDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WHAT...For the High Wind Warning, southwest winds 30 to 40 mph
  with gusts up to 65 mph. For the Wind Advisory, southwest winds
  20 to 30 mph with gusts up to 55 mph.

* WHERE...Central and Eastern Lake County. The High Wind Warning
  includes Summer Lake, Valley Falls, and most of Oregon Highway
  31 between Paisley and Silver Lake. The Wind Advisory includes
  the Winter Rim area and the Warner Mountains.

* WHEN...Until 5 AM PDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CAZ081-190300-
/O.CON.KMFR.WI.Y.0010.000000T0000Z-220419T0300Z/
Central Siskiyou County-
Including the city of Yreka
124 PM PDT Mon Apr 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Central Siskiyou County. The strongest winds will be 
  in the vicinity of Weed Airport, including nearby Interstate 5.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ084-085-ORZ029-030-190430-
/O.CON.KMFR.WI.Y.0010.000000T0000Z-220419T1200Z/
Northeast Siskiyou and Northwest Modoc Counties-Modoc County-
Klamath Basin-
Northern and Eastern Klamath County and Western Lake County-
Including the cities of Newell, Tulelake, Altamont, Olene, 
and Klamath Falls
124 PM PDT Mon Apr 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...In California, Modoc County, mostly in the Warner
  Mountains. In Oregon, the Klamath Basin, eastern Klamath County
  and western and western Lake County, mostly across higher 
  terrain but also the Klamath Basin from Modoc Point to Malin, 
  including the city of Klamath Falls. 

* WHEN...Until 5 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us at https://www.weather.gov/Medford
645 
WWUS76 KMFR 190429
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
929 PM PDT Mon Apr 18 2022

ORZ031-190530-
/O.CAN.KMFR.HW.W.0006.000000T0000Z-220419T1200Z/
/O.CAN.KMFR.WI.Y.0010.000000T0000Z-220419T1200Z/
Central and Eastern Lake County-
929 PM PDT Mon Apr 18 2022

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

Although winds are still somewhat gusty due to the front moving
through the area, the strong winds prompting the advisory and
warning have diminished, and so the High Wind Warning and Wind
Advisory have been cancelled.

$$

CAZ084-085-ORZ029-030-190530-
/O.CAN.KMFR.WI.Y.0010.000000T0000Z-220419T1200Z/
Northeast Siskiyou and Northwest Modoc Counties-Modoc County-
Klamath Basin-
Northern and Eastern Klamath County and Western Lake County-
929 PM PDT Mon Apr 18 2022

...WIND ADVISORY IS CANCELLED...

Although winds are still somewhat gusty due to the front moving
through the area, the strong winds prompting the advisory have 
diminished, so the Wind Advisory have been cancelled.

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Apr 17, 10:58 AM PDT, 3 hours 2 minutes earlier.

Area forecast discussion, Apr 17, 10:58 AM PDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1058 AM PDT Sun Apr 17 2022

.DISCUSSION...17/12Z NAM in.

Lots of mid-level high clouds over the Medford forecast area this
morning. There are also some lower clouds, but only Lakeview is
reporting any. No precipitation is being reported at this time.

This relatively dry weather comes courtesy of a short wave ridge
now moving through the area. It won't last long, as the ridge will
move out to the east. Flow aloft will become southwesterly as the
former western anchor low of a broken down omega block approaches
the coast tonight into Monday.

The surface front associated with this low will move onshore
Monday afternoon. The antecedent precipitation will move into the
coastal waters late tonight and onshore Monday morning,
overspreading all areas from the Cascades west Monday and moving
east of the Cascades late Monday afternoon into Monday evening.

Precipitation will be light initially with snow levels around
4000 feet, but it will become quite wet with the front. Post-
frontal showers will be widespread through Monday night, tapering
off a bit Tuesday. Snow levels will be mostly 3000 to 3500 feet
Monday night, rising to 4500 feet or so Tuesday.

Winds will be significant with the front along the coast, over
the ridges, in the Shasta Valley, and east of the Cascades. High
Wind Warnings will likely not be necessary, but some areas will
likely need Wind Advisories Monday.

With the cold air aloft, thunderstorms are possible Monday night
into Tuesday, mostly over the coastal waters and near the coast.

&&

.AVIATION...17/12Z TAFs...VFR will persist for Sunday with plenty of
high clouds moving in ahead of the next system.  MVFR ceilings are
expected along the coast sometime after 12z on Monday.

-Smith

&&

.MARINE...Updated 800 AM PDT Sunday 17 April 2022...Advisory
level conditions will return this afternoon and evening as
southerly winds increase ahead of a strong cold front. We expect a
period of gales and very high and steep seas to accompany the
front overnight into Monday morning. Winds will subside, but seas
will remain steep to very steep into Monday afternoon, then
conditions should improve with steep seas lingering Monday night.

Seas will be at a minimum on Tuesday. But, the pattern will remain
active with steep seas likely to develop again Tuesday night ahead
of another strong frontal system. It is expected to arrive Wednesday
with possible gales and very steep seas. Long period swell could
arrive behind the front Wednesday night, building rapidly into
Thursday. -DW

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.

CA...None.

Pacific Coastal Waters...
     Small Craft Advisory from 2 PM this afternoon to 11 PM PDT this
        evening for PZZ350-356-370-376.
     Gale Warning from 11 PM this evening to 2 PM PDT Monday for
        PZZ350-356-370-376.

15/16/16

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 3:07 PM PDTSmall Craft AdvisoryMFR11 hr

Nearby

Wind Advisories in Oregon, 2022Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.